Paxil withdrawal symptoms years later?

Discussion in 'Fibromyalgia Main Forum' started by cureforpain, Aug 1, 2003.

  1. cureforpain

    cureforpain New Member

    Hi, I have CFS and I was on a pretty low dose of paxil for under a year, and had severe withdrawal symptoms when I went off of it. I'm talking nearly two weeks of electrical buzzing feelings in my head and torso, feeling that my heart was fluttering or skipping beats, and whenever I moved my head my vision was choppy, like a handheld camera bouncing around. It eventually subsided completely. But several years later, as my energy level lowered, I noticed that when I get really exhausted from over-activity, I get small flashes of the buzzing feeling in my chest and the sensation that my heart has skipped a beat. I don't believe it actually is skipping a beat, it's more like having a "butterfly in my chest." As opposed to in my stomach. It is a sensation that never happened to me before paxil withdrawal. This has been going on for several years now, and in my paranoid moments I worry that either the paxil or the paxil withdrawal might have caused me some physical damage.

    Is there anyone else with a similar experience or interesting theory?

    Thanks,

    Erica
  2. Shirl

    Shirl New Member

    Hi Erica, welcome to the board. I am so sorry you are having these problems. I can't help, as I have never take an SSRI, but there are others here that will be able to share with you.

    Also, have you asked your pharmacist about this? They are your best source of information when it comes to drugs.

    If your post goes down the board, please bump it back up. The board is moving so fast lately, that the messages go to the back pages.

    Again, welcome to the board, and I do hope you get some real help soon.

    Shalom, Shirl
  3. natrlvr2

    natrlvr2 New Member

    I don't know if I get anything like that.I do get what I call "electric shocks" in my head,and not one single Dr. has a clue as to what I am talking aobut.I get them when I get overwhelmed,stressed or over tired.
    As for the withdrawl,the Dr. who MADE me go off Paxil(40 mgs. for about 2 yrs.)cold turkey is lucky he is still alive.argh!I did file a complaint about him.He kept reassuring me I would not withdraw.It took me 15 days of being sick and out of it,all to end with almost going to the nuthouse.VERY EVIL nightmares,even when I was awake.I was married at the time and I still think he thought I was going nuts and he ended up divorcing me acouple months later.
  4. Missnae1

    Missnae1 New Member

    I'm not sure but my FM symptoms became so deblilitating after withdrawing from Paxil and I did it over a three-four month period. Have never felt the same since. So confusing, is this damage from Paxil or is it FM symptoms full blown. Going on a year and half now. I'm now taking a low dose of zoloft...but am thinking SSRI's cause more damage than help. ARGGGGGGGGGGGGGGH!!!
  5. kar1953

    kar1953 New Member

    I've been on Paxil for about 6 or 7 years to treat IBS. It works for that. I only take 5mg. per day. I tried going off it once for about 5 days & the IBS symptoms came rushing back - but no withdrawal stuff. So now I'm back on it, but wonder what it could do to me in the future.

    Take care......Kathi
  6. IacheIache

    IacheIache New Member

    Exactly what you are talking about Erica.
    I went off of Paxil, approx. 9 months ago, after taking it for only about a year, starting at 10 mg, ending at 20 mg..
    I had everything you described. The electric shock feelings, the slow motion, shivvering(in a way, but not real shivvering).
    It took me, no lie, at least four months to get off of it.
    My Dr. who is VERY understanding, couldnt figure out what I was talking about.
    I did, though, tell my pharmacist about it, and she had heard of all those symptoms. Withdrawl symptoms.
    It took me so SO long to get off of it, and I had to go SO SLOW. Twords the end of the four months that it took for me to get off of it- I was still breaking off little pieces of it- "Once a Week"!!!!!!
    finally though I did get off of it, but I still had those feelings for a good six months.
    They are gone now thankfully. I will NEVER EVER touch those again, and I have told EVERYONE I can tell- NOT TO TAKE them. It wasnt worth it to me anyway.
    I am going to keep telling my Dr. , and hopefully he will "think twice" about prescribing them to ppl.
    Good Luck- hopefully these symptoms will leave you SOON!!
    HUGS-
    ~Thea~